MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE

LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE
Model Number L151-597
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Numbness (2415)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two prolift inserters were broken during a tlif procedure.When the interbody portion of the procedure began, paddles were inserted on both sides up to 9 milimeters, which was deemed appropriate.8 mm expandable pro lift cages were selected.The first expandable cage (a) was inserted with no problems.When the contralateral cage (b) was inserted, a problem was observed on neuromonitoring.Both expandable cages were removed.During the first removal (a), the attached inserter was broken when the surgeon was manually pulling up on the cage and inserter to remove the cage.The broken piece went into the disc space.Cage b was then removed using the attached inserter and a slap hammer with no difficulty.The inserter was detached from cage b and was attempted to be attached to cage a for removal.The inserter broke during this process, and the cage was removed with alternative instrumentation, which took approximately 15 to 20 minutes.The broken piece of inserter was then removed from the disc space.A static cage was implanted in place of the expandable cages, and the case was concluded without executing the remainder of the surgical plan.Minor improvement was noted on neuromonitoring.Post operatively, the patient is experiencing a bilateral loss of sensation and motor control in the lower extremities, including a total lack of sensation in the feet.Level: l3, l4.Adverse consequences: bilateral loss of sensation and motor control in the lower extremities, including a total lack of sensation in the feet.
 
Event or Problem Description
It was stated "2 broken 8mm prolift inserters".

Brand Name
PROLIFT
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key19619729
Report Number3004499989-2024-00006
Device Sequence Number6954935
Product Code MAX
UDI-Device Identifier00190837137953
UDI-Public(01)00190837137953
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL151-597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown